Alert archive / New York / Wind Advisories in 2006

Wind Advisory 9, NWS New York, NY

February 24, 20064 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey

NWS New York, NY issued this wind advisory at Feb 24, 2006, 3:25 AM EST for 4 counties in Connecticut; 9 counties in New York; Hudson County, Passaic County, New Jersey. It took effect at Feb 24, 2006, 9:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2006, 3:25 AM EST (08:25 UTC)
In effect from
Feb 24, 2006, 9:00 AM EST
Expired
Feb 24, 2006, 3:40 PM EST
In force
7 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2006-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2006-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KOKX 240825
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
325 AM EST FRI FEB 24 2006

...STRONG WINDS EXPECTED ACROSS THE TRI-STATE REGION TODAY...

.A LOW PRESSURE CENTER OVER SOUTHEASTERN CANADA SWEPT A COLD FRONT 
THROUGH THE TRI-STATE REGION EARLY THIS MORNING. IN ITS WAKE A
HIGH PRESSURE SYSTEM WILL BUILD IN FROM THE WEST. THE PRESSURE
DIFFERENCE BETWEEN THE DEPARTING LOW AND THE INCOMING HIGH WILL
CREATE SOME RATHER WINDY CONDITIONS TODAY.

CTZ005>012-NJZ002>006-011-NYZ067>081-241700-
/O.NEW.KOKX.WI.Y.0009.060224T1400Z-060224T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
325 AM EST FRI FEB 24 2006

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST
THIS AFTERNOON. 

A TIGHTENING PRESSURE GRADIENT ACROSS THE REGION WILL GENERATE
INCREASINGLY STRONG WINDS AS THE MORNING PROGRESSES. THESE WINDS
WILL LESSEN GRADUALLY AFTER SUNSET.

IN THE MEANTIME...REMEMBER THAT A WIND ADVISORY IS ISSUED WHEN
SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL
RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
2 follow-up statements
000 
WWUS71 KOKX 241604
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1104 AM EST FRI FEB 24 2006

...STRONG WINDS EXPECTED ACROSS THE TRI-STATE REGION THIS AFTERNOON...

.A LOW PRESSURE CENTER OVER SOUTHEASTERN CANADA SWEPT A COLD
FRONT THROUGH THE TRI-STATE REGION EARLY THIS MORNING. IN ITS
WAKE A HIGH PRESSURE SYSTEM WILL BUILD IN FROM THE WEST. THE
PRESSURE DIFFERENCE BETWEEN THE DEPARTING LOW AND THE INCOMING
HIGH WILL CREATE SOME RATHER WINDY CONDITIONS THIS AFTERNOON.

CTZ005>012-NJZ002>006-011-NYZ067>081-242300-
/O.CON.KOKX.WI.Y.0009.000000T0000Z-060224T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1104 AM EST FRI FEB 24 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

A TIGHTENING PRESSURE GRADIENT ACROSS THE REGION WILL GENERATE
STRONG WINDS THIS AFTERNOON. THESE WINDS WILL GRADUALLY DIMINISH 
AFTER SUNSET.

IN THE MEANTIME...REMEMBER THAT A WIND ADVISORY IS ISSUED WHEN
SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL
RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS71 KOKX 242040
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
340 PM EST FRI FEB 24 2006

...STRONG WINDS TO DIMINISH...

.THE PRESSURE GRADIENT WILL RELAX THIS EVENING AS HIGH PRESSURE
PUSHES OVER THE REGION. WIND GUSTS WILL ALSO TREND DOWNWARD LATE
THIS AFTERNOON AND EVENING.

CTZ005>012-NJZ002>006-011-NYZ067>081-242145-
/O.CAN.KOKX.WI.Y.0009.000000T0000Z-060224T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
340 PM EST FRI FEB 24 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS OF 25 TO 35 MPH ALONG WITH GUSTS TO AROUND 45 MPH
HAVE DECREASED TO 20 TO 25 MPH WITH GUSTS BETWEEN 30 AND 40 MPH.
WHILE WINDS ARE EXPECTED TO REMAIN STRONG INTO THIS EVENING...THEY
NO LONGER ARE EXPECTED TO REACH WIND ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:25 AM EST, 0 minutes earlier.

Area forecast discussion, Feb 24, 3:25 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
325 AM EST FRI FEB 24 2006

.NEAR TERM (TODAY THROUGH TONIGHT)...
A LOW PRESSURE CENTER OVER SOUTHEASTERN CANADA IS SWINGING A COLD
FRONT THROUGH THE TRI-STATE REGION. IN ITS WAKE A HIGH PRESSURE
SYSTEM WILL BEGIN TO BUILD IN FROM THE WEST. THE PRESSURE DIFFERENCE
BETWEEN THE DEPARTING LOW AND THE INCOMING HIGH WILL CREATE SOME
VERY BRISK WINDS TODAY. CURRENTLY LOOKING A SUSTAINED WINDS AROUND
30 TO 35 MPH WITH GUSTS 45 TO 50 MPH WHICH MEANS WE WILL BE POSTING
A WIND ADVISORY FOR TODAY.

TONIGHT...HIGH PRESSURE BUILDS IN TONIGHT WITH NEARLY CLEAR SKIES
AND DIMINISHING WINDS. WINDS FALL BELOW ADVISORY CRITERIA BY 23Z SO
HEADLINE WILL BE LIMITED TO TODAY.

TEMPERATURES...MODEL OUTPUT FAIRLY CLOSE SO BLEND OF MET/FWC AND MAV
APPEAR THE WAY TO GO.
&&

.SHORT TERM (SATURDAY THROUGH SATURDAY NIGHT)...
A STRONG MID LEVEL SHORT WAVE AND ASSOCIATED ALBERTA CLIPPER RACE
EAST SOUTHEAST TOWARD THE TRI-STATE AREA SATURDAY. STRONG THERMAL
FORCING AND A LACK OF DEEP MOISTURE WILL RESULT IN A QUICK SHOT OF
LIGHT SNOW...MAINLY FROM LATE SAT MORNING INTO SAT
AFTERNOON...ALTHOUGH THE BEST CHANCE FOR THIS STILL APPEARS TO BE
NORTH OF THE CWA. SO STILL ONLY LOOKING AT A MINIMAL CHANCE FOR
SATURDAY. STRONG COLD ADVECTION SETS UP SATURDAY NIGHT WITH WINDS
APPROACHING OR JUST INTO WIND ADVISORY CRITERIA AGAIN.

TEMPERATURES...WILL CONTINUE A BLEND APPROACH SATURDAY...THEN FAVOR
THE COLDER SOLUTION OF THE MAV/MET FOR SATURDAY NIGHT.
&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...
NO CHANGES NEED TO BE MADE WITH THE EXTENDED AT THIS TIME AS WE PLAN
ON KEEPING A MAINLY DRY BUT COLD FORECAST THROUGH THIS PERIOD. POLAR
VORTEX RETROGRADING FROM THE CANADIAN MARITIMES TO JUST SOUTHEAST OF
HUDSON BAY THROUGH EARLY NEXT WEEK WILL KEEP TEMPERATURES BELOW
AVERAGE WITH A DEEP NORTHWESTERLY FLOW. WIND CHILL CONTINUE IN THE
PICTURE SUNDAY AND MONDAY AS GUSTY FLOW CONTINUE.
&&

.AVIATION...
ARCTIC FRONT JUST W OF NYC WILL CROSS AREA TERMINALS FROM ABOUT 08Z
TO 11Z. VFR CIGS EXPECTED THROUGHOUT...BUT WITH L/V WINDS AND HIGH
RELATIVE HUMIDITIES OUTSIDE OF NYC...SOME TERMINALS COULD SEE MVFR
TO LOCALIZED IFR VSBYS IN BR. SCT -SHSN POSSIBLE OVER EASTERN
TERMINALS THROUGH ABOUT 09Z...BUT CIGS/VSBYS NOT EXPECTED TO BE
LOWERED.

AFTER PASSAGE OF ARCTIC FRONT...STRONG CAA AND A TIGHT PRESSURE
GRADIENT WILL ALLOW SUSTAINED WINDS TO INCREASE TO 20-30G40-45KTS
FOR MUCH OF THE DAY...DIMINISHING TO 15-20G25-30 KTS AFTER ABOUT
00Z. VFR CIGS/VSBYS WILL BE EXPECTED FROM ABOUT 10Z THROUGH THE END
OF THE TAF PERIOD.
&&

.MARINE...
WINDS WILL BE INCREASING RAPIDLY THROUGH THE MORNING HOURS AS COLD
AIR ADVECTION BEGINS AFTER THE PASSAGE OF THE COLD FRONT. WILL
PROBABLY SEE A FEW HOURS OF SCA WINDS BETWEEN NOW AND ABOUT
14Z...BUT NW WINDS WILL RAPIDLY INCREASE TO GALE FORCE...RANGING
FROM 30-35G45KT AND WILL REMAIN JUST BELOW STORM FORCE WINDS. SEAS
WILL BE BUILDING TO 7-10 FT ON OCEAN AND 5-7 FT ON THE SOUND. WINDS
RAPIDLY DIMINISH TONIGHT AS GRADIENT WEAKENS AND HIGH PRES BUILDS
INTO THE EASTERN SEABOARD. WILL PROBABLY NEED SCA THROUGH THE
OVERNIGHT AFTER GALES END THIS EVENING...BUT AS PER LOCAL POLICY...
WILL NOT POST STEP-DOWN ADVISORIES FOR THE SECOND FCST PERIOD AT
THIS TIME.

TRANQUIL CONDITIONS EXPECTED FOR SAT MORNING...BUT SW WINDS WILL BE
INCREASING AHEAD OF ANOTHER...STRONGER...COLD FRONT SAT AFTERNOON.
SCA FOR WINDS WILL BE NEEDED EARLY IN THE DAY...BUT GALE WARNINGS
MAY BE LIKELY ONCE AGAIN FOR LATE SAT AFTERNOON THROUGH SUN. AS
PREVIOUSLY MENTIONED...LATER SHIFTS WILL NEED TO CONSIDER THE
POSSIBILITY OF FREEZING SPRAY ACROSS THE OCEAN ZONES FOR SAT NIGHT
INTO SUN...AS AIR TEMPS SHOULD BE BELOW FREEZING...WATER TEMPS ARE
COLD ENOUGH...AND FORECASTED WIND/SEA CONDITIONS MEET LOCAL CRITERIA
FOR FREEZING SPRAY PRODUCTION.

STRONG NW FLOW CONTINUES BEHIND THE FRONT FOR SUN NIGHT...WEAKENING
SLIGHTLY AND BECOMING MORE WESTERLY ON MON.
&&

.HYDROLOGY...
NO PRECIPITATION OF CONSEQUENCE EXPECTED THROUGH THE SHORT TERM...SO
RIVERS AND STREAMS WILL REMAIN BELOW BANKFULL.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FOR CTZ005>012 FROM 9 AM FRIDAY TO 6 PM FRIDAY.
NJ...WIND ADVISORY FOR NJZ002>006-011 FROM 9 AM FRIDAY TO
     6 PM FRIDAY.
NY...WIND ADVISORY FOR NYZ067>081 FROM 9 AM FRIDAY TO 6 PM FRIDAY.
MARINE...GALE WARNING FOR ANZ330-335-338 UNTIL 8 PM FRIDAY.
      ...GALE WARNING FOR ANZ350-353-355 UNTIL MIDNIGHT SATURDAY..

&&
Hazardous weather outlook, Feb 23, 10:52 PM EST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1052 PM EST THU FEB 23 2006

CTZ005>012-NJZ002>006-011-NYZ067>081-250400-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1052 PM EST THU FEB 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

A STRONG ARCTIC COLD FRONT WILL BRING SNOW SHOWERS AND POSSIBLY
SNOW SQUALLS AS IT MOVES THROUGH THE REGION OVERNIGHT. THE SNOW
MAY INITIALLY MIX WITH RAIN IN THE LOWER ELEVATIONS OF NORTHWESTERN
NEW JERSEY...BUT AS PRECIPITATION INTENSITY INCREASES IN THESE
AREAS THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW. THE AIR MASS
IS UNSTABLE ALOFT AND A FEW SNOW SQUALLS ALONG WITH ISOLATED
THUNDERSTORMS WILL BE POSSIBLE. ANY SNOW SQUALLS OR THUNDERSNOW
AREAS THAT DEVELOP WILL CAUSE VISIBILITIES TO DROP TO ONE QUARTER
MILE OR LESS...AND MAY DEPOSIT LOCALIZED ACCUMULATIONS OF AROUND
ONE INCH OF SNOW WITHIN A 15 TO 30 MINUTE PERIOD...MAKING FOR
VERY HAZARDOUS DRIVING CONDITIONS.

TEMPERATURES ARE ALREADY NEAR OR BELOW FREEZING ACROSS THE LOWER
HUDSON VALLEY AND PORTIONS OF INTERIOR NORTHERN NEW JERSEY AND
SOUTHWEST CONNECTICUT. ELSEWHERE TEMPERATURES WILL DROP TO NEAR
OR BELOW FREEZING DURING HEAVIER PRECIPITATION BURSTS AND WILL BE
BELOW FREEZING BY FRIDAY MORNING. SLIPPERY TRAVELING CONDITIONS
ARE POSSIBLE ESPECIALLY IN LOCATIONS WHERE STANDING WATER OR SNOW
FREEZE.

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE
ARCTIC FRONT ON FRIDAY MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30
MPH WITH GUSTS OF UP TO 45 MPH ARE LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE
ARCTIC FRONT ON FRIDAY MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30
MPH WITH GUSTS OF UP TO 45 MPH ARE LIKELY.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOWFALL OR STRONG WINDS WILL BE APPRECIATED.

ANZ335-338-250400-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
1052 PM EST THU FEB 23 2006

...GALE WARNING IN EFFECT FROM 4 AM TO 8 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

WINDS WILL INCREASE VERY LATE TONIGHT AS A COLD FRONT MOVES
THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL INCREASE TO GALE FORCE EARLY FRIDAY MORNING AND
CONTINUE THROUGH FRIDAY EVENING BEFORE DIMINISHING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ330-350-353-355-250400-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1052 PM EST THU FEB 23 2006

...GALE WARNING IN EFFECT FROM 4 AM FRIDAY TO MIDNIGHT EST FRIDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

WINDS WILL INCREASE VERY LATE TONIGHT AS A COLD FRONT MOVES
THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL INCREASE TO GALE FORCE EARLY FRIDAY MORNING AND
CONTINUE THROUGH FRIDAY EVENING BEFORE DIMINISHING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 23, 10:17 PM EST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1017 PM EST THU FEB 23 2006

CTZ005-NJZ002>005-NYZ067>070-241100-
NORTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-
ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
1017 PM EST THU FEB 23 2006

...SNOW SHOWERS AND POSSIBLE SNOW SQUALLS OVERNIGHT...

A STRONG ARCTIC COLD FRONT WILL BRING SNOW SHOWERS AND POSSIBLY
SNOW SQUALLS AS IT MOVES THROUGH THE REGION OVERNIGHT. THE SNOW
MAY INITIALLY MIX WITH RAIN IN THE LOWER ELEVATIONS OF NORTHWESTERN
NEW JERSEY...BUT AS PRECIPITATION INTENSITY INCREASES IN THESE
AREAS THE PRECIPITATION WILL CHANGE OVER TO ALL SNOW. THE AIR MASS
IS UNSTABLE ALOFT AND A FEW SNOW SQUALLS ALONG WITH ISOLATED
THUNDERSTORMS WILL BE POSSIBLE. ANY SNOW SQUALLS OR THUNDERSNOW
AREAS THAT DEVELOP WILL CAUSE VISIBILITIES TO DROP TO ONE QUARTER
MILE OR LESS...AND MAY DEPOSIT LOCALIZED ACCUMULATIONS OF AROUND
ONE INCH OF SNOW WITHIN A 15 TO 30 MINUTE PERIOD...MAKING FOR
VERY HAZARDOUS DRIVING CONDITIONS. SIGNIFICANT ACCUMULATIONS ARE
MOST LIKELY ACROSS THE HIGHER TERRAIN. THE GREATEST POTENTIAL FOR
HEAVIER SNOW SHOWERS OR SQUALLS WILL OCCUR BETWEEN MIDNIGHT AND
300 AM.

TEMPERATURES ARE ALREADY NEAR OR BELOW FREEZING ACROSS THE LOWER
HUDSON VALLEY AND PORTIONS OF INTERIOR NORTHERN NEW JERSEY AND
SOUTHWEST CONNECTICUT. ELSEWHERE TEMPERATURES WILL DROP TO NEAR
OR BELOW FREEZING DURING HEAVIER PRECIPITATION BURSTS AND WILL BE
BELOW FREEZING BY FRIDAY MORNING. SLIPPERY TRAVELING CONDITIONS
ARE POSSIBLE ESPECIALLY IN LOCATIONS WHERE STANDING WATER OR SNOW
FREEZE.

PERSONS TRAVELING OVERNIGHT SHOULD BE CAUTIOUS FOR CHANGING ROAD
CONDITIONS AND POOR VISIBILITIES. EXTRA CAUTION IS NEEDED ON BRIDGES
AND OVERPASSES WHICH WILL FREEZE FASTER THAN ROADWAYS THAT ARE
IN CONTACT WITH THE RELATIVELY WARM GROUND. ALLOW EXTRA TIME TO
REACH YOUR DESTINATION OVERNIGHT AND ON FRIDAY MORNING.

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE
ARCTIC FRONT ON FRIDAY MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30
MPH WITH GUSTS OF UP TO 45 MPH ARE LIKELY. RESIDENTS SHOULD
PREPARE FOR THESE WINDY CONDITIONS AS WELL...BY SECURING LOOSE
OUTDOOR OBJECTS.

CTZ006>012-NJZ006-011-NYZ071>081-241100-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1017 PM EST THU FEB 23 2006

...SNOW SHOWERS POSSIBLE OVERNIGHT...

A STRONG ARCTIC COLD FRONT WILL BRING THE POSSIBILITY OF SNOW
SHOWERS AS IT MOVES THROUGH THE REGION OVERNIGHT. THE SNOW WILL
PROBABLY MIX WITH RAIN AT FIRST ACROSS NEW YORK CITY...LONG ISLAND
AND COASTAL SOUTHERN CONNECTICUT...BUT THE PRECIPITATION WILL
LIKELY CHANGE OVER TO ALL SNOW WITHIN ANY HEAVIER SNOW SHOWERS
THAT OCCUR. THE AIR MASS IS UNSTABLE ALOFT AND ISOLATED
THUNDERSTORMS WILL BE POSSIBLE. ANY HEAVIER SNOW SHOWER OR
THUNDERSNOW AREAS THAT DEVELOP WILL CAUSE VISIBILITIES TO DROP TO
ONE MILE OR LESS...AND MAY DEPOSIT LOCALIZED ACCUMULATIONS OF A
DUSTING UP TO ONE HALF INCH OF SNOW WITHIN A ONE HOUR PERIOD...
MAKING FOR HAZARDOUS DRIVING CONDITIONS. THE GREATEST POTENTIAL
FOR HEAVIER SNOW SHOWERS OR THUNDERSNOW ACTIVITY WILL OCCUR
BETWEEN 100 AM AND 500 AM.

TEMPERATURES ARE ALREADY NEAR OR BELOW FREEZING ACROSS INTERIOR
SOUTHERN CONNECTICUT. ELSEWHERE TEMPERATURES WILL DROP TO NEAR
FREEZING DURING HEAVIER PRECIPITATION BURSTS AND WILL BE NEAR OR
BELOW FREEZING BY FRIDAY MORNING. SLIPPERY TRAVELING CONDITIONS
ARE POSSIBLE ESPECIALLY IN LOCATIONS WHERE STANDING WATER OR SNOW
FREEZE.

PERSONS TRAVELING OVERNIGHT SHOULD BE CAUTIOUS FOR CHANGING ROAD
CONDITIONS AND POOR VISIBILITIES. EXTRA CAUTION IS NEEDED ON BRIDGES
AND OVERPASSES WHICH WILL FREEZE FASTER THAN ROADWAYS THAT ARE
IN CONTACT WITH THE RELATIVELY WARM GROUND. ALLOW EXTRA TIME TO
REACH YOUR DESTINATION OVERNIGHT AND ON FRIDAY MORNING.

STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP IN THE WAKE OF THE
ARCTIC FRONT ON FRIDAY MORNING. SUSTAINED WIND SPEEDS OF 20 TO 30
MPH WITH GUSTS OF UP TO 45 MPH ARE LIKELY. RESIDENTS SHOULD
PREPARE FOR THESE WINDY CONDITIONS AS WELL...BY SECURING LOOSE
OUTDOOR OBJECTS.

JACOBSON

Nearby

Wind Advisories in New York, 2006Wind Advisories in Connecticut, 2006Wind Advisories in New Jersey, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.